×

Free monoids in hyperbolic groups. (Monoïdes libres dans les groupes hyperboliques.) (French) Zbl 0973.20036

Séminaire de théorie spectrale et géométrie. Année 1999-2000. St. Martin d’Hères: Université de Grenoble I, Institut Fourier, Sémin. Théor. Spectr. Géom. 18, 157-170 (2000).
The authors prove the following Theorem: Let \(\Gamma\) be a \(\delta\)-hyperbolic group equipped with a given finite system of generators. Then there exists an explicit constant \(n\) such that for any elements \(f\) and \(g\) of \(\Gamma\), there exists \(\varepsilon=\pm 1\) such that \(f^n\) and \(g^{\varepsilon n}\) are nontrivial, and such that either the group generated by \(f^n\) and \(g^{\varepsilon n}\) is \(\mathbb{Z}\), or these two elements freely generate as monoid (or semi-group) a free monoid.
For the entire collection see [Zbl 0955.00015].

MSC:

20F67 Hyperbolic groups and nonpositively curved groups
20F05 Generators, relations, and presentations of groups
20M05 Free semigroups, generators and relations, word problems
PDF BibTeX XML Cite
Full Text: EuDML